Alert archive / Missouri / Flash Flood Warnings in 2013
Flash Flood Warning 66, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Aug 3, 2013, 6:08 AM CDT for Howell County, Ozark County, Missouri. It was in force for 6 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 3, 2013, 6:08 AM CDT (11:08 UTC)
- Expired
- Aug 3, 2013, 12:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Howell County, MO, Ozark County, MO
The radar
The Springfield radar (KSGF), 116 km from the middle of the area, began a volume at 11:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 3, 8:00 AM CDT | HEAVY RAIN 4.25 | Dora, MO | |
| Aug 3, 9:00 AM CDT | FLASH FLOOD | 3 Ne Tecumseh, MO | ROUTE H NEAR PATRICK BRIDGE ACCESS REPORTED CLOSED IN BOTH DIRECTIONS DUE TO FLOODING. |
| Aug 3, 11:15 AM CDT | FLASH FLOOD | 1 Wsw Moody, MO | ROUTE 142 REPORTED CLOSED DUE TO FLOODING. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 172 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 11.1 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2924 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 955 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 122 m²/s²
- 0-3 km storm-relative helicity
- 239 m²/s²
- Significant tornado parameter
- 1.9
- Supercell composite
- 12.4
The text
As transmitted, in the capitals the NWS used until 2016.
959 WGUS53 KSGF 031108 FFWSGF MOC091-153-031700- /O.NEW.KSGF.FF.W.0066.130803T1108Z-130803T1700Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 608 AM CDT SAT AUG 3 2013 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * FLASH FLOOD WARNING FOR... OZARK COUNTY IN SOUTHWEST MISSOURI... SOUTHERN HOWELL COUNTY IN SOUTH CENTRAL MISSOURI... * UNTIL NOON CDT. * AT 604 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. THREE TO FOUR INCHES OF RAIN HAS FALLEN ACROSS THIS AREA THIS MORNING. AN ADDITIONAL INCH OF RAIN WILL BE POSSIBLE. * RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. CREEKS...STREAMS AND LOW WATER CROSSINGS WILL BE ESPECIALLY SUSCEPTIBLE TO THE DANGERS OF FLASH FLOODING. THIS WARNING INCLUDES BUT IS NOT LIMITED TO THE FOLLOWING LOW WATER CROSSINGS... HIGHWAY 142 AT THE SPRING RIVER WEST OF LANTON... HIGHWAY 142 AT THE BENNETTS RIVER WEST OF MOODY... ROUTE K...3 MILES SOUTHWEST OF POTTERSVILLE... HIGHWAY 142 AT MYATT CREEK 4 MILES EAST OF LANTON... HIGHWAY 181 AT BRYANT CREEK NORTHEAST OF SYCAMORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY. && LAT...LON 3681 9270 3680 9167 3649 9168 3649 9271 $$ BOXELL
1 follow-up statement
995 WGUS73 KSGF 031541 FFSSGF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 1041 AM CDT SAT AUG 3 2013 MOC091-153-031550- /O.CAN.KSGF.FF.W.0066.000000T0000Z-130803T1700Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ HOWELL MO-OZARK MO- 1041 AM CDT SAT AUG 3 2013 ...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR OZARK AND SOUTHERN HOWELL COUNTIES... ...THE FLASH FLOOD WARNING HAS BEEN REPLACED WITH A FLOOD WARNING FOR CONTINUED SLOW RISES OF WATER ACROSS THE WARNED AREA... RAPID RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. HOWEVER...SLOW RISES IN STREAMS...CREEKS AND LOW WATER CROSSINGS WILL CONTINUE ACROSS THE WARNED AREA DUE TO CONTINUED RUNOFF FROM RAINFALL EARLIER TODAY. IF FLOODING HAS BEEN OBSERVED...PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY. LAT...LON 3681 9270 3680 9167 3649 9168 3649 9271 $$ TERRY
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Aug 3, 3:11 AM CDT, 2 hours 57 minutes earlier.
Area forecast discussion, Aug 3, 3:11 AM CDT, 2 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
311 AM CDT Sat Aug 3 2013
...Potential for Heavy Rainfall and Flooding Through the Weekend...
.SHORT TERM...(Today and Tonight)
ISSUED AT 255 AM CDT SAT AUG 3 2013
Showers and thunderstorms continued to increase across the area
into early this morning with the help of a low level jet nosing
into the Ozarks. The risk for severe weather will be limited the
remainder of the morning...but wind gusts of 40 to 45 mph may
accompany the outflow boundary associated with the storms.
Torrential rainfall rates associated with the storms will lead to
areas of flash flooding into the morning. The convection will
gradually taper off during the morning hours.
A weak front or wind shift will sag southward into southern
Missouri today. Weak surface convergence along this boundary coupled
with moderate instability may support isolated to scattered
thunderstorm development from mid afternoon into the evening.
A Flash Flood Watch remains in effect today.
.LONG TERM...(Sunday THROUGH Friday)
ISSUED AT 255 AM CDT SAT AUG 3 2013
Clusters of convection will increase across the Plains tonight
and spread toward the Ozarks overnight with the aid of a broad low
level jet and region of isentropic upglide. This activity will
continue to spread eastward into the region Sunday morning and may
linger much of the day. Severe weather is not expected Sunday with
limited instability but the potential for heavy rainfall and
flooding will exist. Flash Flood Watch remains in effect through
Sunday night. The clouds and rainfall will result in a
cooler day.
Not much change is expected into next week as our region remains
within a belt of westerlies on the northern periphery of an upper
ridge anchored over the southwestern U.S.
This will maintain periodic chances of showers and thunderstorms
with the continued risk for heavy rainfall. There will be
considerable breaks between periods of precipitation. Otherwise
seasonably warm and humid weather will persist.
&&
.AVIATION...(For the 06Z TAFS through 06Z Saturday Night)
ISSUED AT 1055 PM CDT FRI AUG 2 2013
Pilots can expect an increasing coverage of thunderstorms
overnight.
Areas of MVFR conditions will develop within the areas of storms
during the overnight hours. The storms will linger but gradually
diminish Saturday morning with some lingering MVFR ceilings.
VFR conditions will prevail by Saturday afternoon but a few storms
will redevelop. The chance of storms continue into Saturday
evening.
Marginal low level wind shear may also impact the region overnight.
&&
.HYDROLOGY...
ISSUED AT 255 AM CDT SAT AUG 3 2013
Multiple rounds of showers and thunderstorms will persist this
weekend into early next week and possibly beyond. Rainfall
through the weekend across the region will generally range from 1 to
3 inches with locally higher amounts where storms train. This
heavy rain combined with moist soils will result in a considerable
flash flood risk for the next several days. A Flash Flood Watch
continues through Monday morning. In addition to the flash flood
risk many area rivers will likely rise to or above flood stage at
some point in the next several days.
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH through Monday morning FOR MOZ055>058-066>071-
077>083-088>098-101>106.
KS...FLASH FLOOD WATCH through Monday morning FOR KSZ073-097-101.
&&
SHORT TERM...Foster
LONG TERM...Foster
AVIATION...Foster
HYDROLOGY...FosterHazardous weather outlook, Aug 3, 3:42 AM CDT, 2 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 342 AM CDT SAT AUG 3 2013 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-040845- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 342 AM CDT SAT AUG 3 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. WEATHER HAZARDS EXPECTED... LIMITED HAIL RISK. LIMITED THUNDERSTORM WIND DAMAGE RISK. SIGNIFICANT FLOODING RISK. SIGNIFICANT LIGHTNING RISK. LIMITED EXCESSIVE HEAT RISK. DISCUSSION... THUNDERSTORMS PRODUCING TORRENTIAL RAINFALL WILL IMPACT MUCH OF THE OUTLOOK AREA THIS MORNING. EXCESSIVE RAINFALL AMOUNTS AND INTENSE RAINFALL RATES WILL LEAD TO LOCALIZED FLASH FLOODING. FREQUENT TO CONTINUOUS LIGHTNING WILL ACCOMPANY THE STRONGER STORMS THIS MORNING. ADDITIONAL SCATTERED THUNDERSTORM DEVELOPMENT WILL BE POSSIBLE THIS AFTERNOON AND EVENING. A FEW STRONG TO MARGINALLY SEVERE STORMS WITH WIND GUSTS TO AROUND 50 MPH AND SMALL HAIL WILL BE POSSIBLE TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. ANOTHER ROUND OF THUNDERSTORMS IS EXPECTED LATE TONIGHT INTO SUNDAY. HEAVY RAINFALL AND THE RISK FOR FLOODING WILL ACCOMPANY THESE STORMS. A FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL MONDAY MORNING. ADDITIONAL ROUNDS OF THUNDERSTORMS CAN BE EXPECTED INTO THE MIDDLE OF NEXT WEEK. AFTERNOON HEAT INDEX VALUES COULD REACH THE MID TO UPPER 90S ON A DAILY BASIS ACROSS EXTREME SOUTHEASTERN KANSAS AND WESTERN MISSOURI. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) FOSTER
In the hours before
Local storm report, Aug 3, 2:54 AM CDT, 3 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
254 AM CDT SAT AUG 03 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 AM FLASH FLOOD MOUNTAIN GROVE 37.13N 92.26W
08/03/2013 WRIGHT MO LAW ENFORCEMENT
CAR FLOODED OUT BY HIGH WATER AT THE HIGHWAY 60 EXIT TO
WEST BUSINESS 60 IN MOUNTAIN GROVE. VERY HEAVY RAINFALL
ONGOING.
&&
GAGANLocal storm report, Aug 3, 4:29 AM CDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
429 AM CDT SAT AUG 03 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0427 AM TSTM WND GST WILLARD 37.31N 93.43W
08/03/2013 E60 MPH GREENE MO AMATEUR RADIO
&&
JCOLUCCILocal storm report, Aug 3, 5:00 AM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
500 AM CDT SAT AUG 03 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0411 AM TSTM WND DMG 2 N MORRISVILLE 37.51N 93.42W
08/03/2013 POLK MO EMERGENCY MNGR
A TRAILER HOUSE WAS PUSHED OFF OF ITS BLOCKS AND BROKE IN
FOUR PLACES.
&&
GAGANLocal storm report, Aug 3, 5:47 AM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
547 AM CDT SAT AUG 03 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0411 AM TSTM WND DMG 4 N HALLTOWN 37.25N 93.63W
08/03/2013 LAWRENCE MO BROADCAST MEDIA
PHONE POLES REPORTED DOWN ALONG Z HIGHWAY.
&&
BOXELLLocal storm report, Aug 3, 5:56 AM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
556 AM CDT SAT AUG 03 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0254 AM TSTM WND DMG 4 N DORA 36.83N 92.22W
08/03/2013 DOUGLAS MO AMATEUR RADIO
A FEW TREES DOWN IN THE VICINITY OF HIGHWAY 14 AND FARM
ROAD 181.
&&
GAGANLocal storm report, Aug 3, 5:58 AM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
558 AM CDT SAT AUG 03 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0448 AM TSTM WND DMG 4 SSE GALLOWAY 37.08N 93.21W
08/03/2013 CHRISTIAN MO 911 CALL CENTER
TRACTOR TRAILER WAS BLOWN OFF THE ROAD ALONG HIGHWAY 65
BETWEEN THE CC HWY EXIT AND THE GREENE COUNTY LINE.
DRIVER REPORTED TO BE UNINJURED.
&&
BOXELLThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 9:01 PM CDT | Special Weather Statement | SGF | Pulaski | 44 min |
| Aug 2, 9:14 PM CDT | Severe Thunderstorm Warning | SGF | Phelps, Pulaski | 46 min |
| Aug 2, 9:58 PM CDT | Severe Thunderstorm Warning | SGF | Phelps, Pulaski, Texas | 47 min |
| Aug 2, 11:22 PM CDT | Areal Flood Advisory | SGF | Maries, Pulaski | 6 hr |
| Aug 3, 12:20 AM CDT | Areal Flood Advisory | SGF | Wright | 6 hr |
| Aug 3, 12:43 AM CDT | Special Weather Statement | SGF | Wright | 47 min |
| Aug 3, 12:52 AM CDT | Severe Thunderstorm Warning | SGF | Wright | 38 min |
| Aug 3, 12:55 AM CDT | Severe Thunderstorm Warning | SGF | Howell, Texas | 35 min |
| Aug 3, 2:04 AM CDT | Special Weather Statement | SGF | Wright | 26 min |
| Aug 3, 2:09 AM CDT | Flash Flood Warning | SGF | Laclede, Wright | 9 hr |
| Aug 3, 2:31 AM CDT | Flash Flood Warning | SGF | Cedar, Hickory, Polk, St. Clair | 8 hr |
| Aug 3, 2:59 AM CDT | Flash Flood Warning | SGF | Douglas, Howell, Texas, Wright | 8 hr |
| Aug 3, 3:44 AM CDT | Severe Thunderstorm Warning | SGF | Cedar, Dade, Greene, Lawrence, Polk | 46 min |
| Aug 3, 4:19 AM CDT | Severe Thunderstorm Warning | SGF | Christian, Dallas, Greene, Polk, Webster | 41 min |
| Aug 3, 4:28 AM CDT | Flash Flood Warning | SGF | Dallas, Laclede, Polk, Webster | 6 hr |
| Aug 3, 4:40 AM CDT | Flash Flood Warning | SGF | Cedar, Dade, Greene, Lawrence | 5 hr |
| Aug 3, 5:54 AM CDT | River Flood Warning | SGF | Cedar | 32 hr |
| Aug 3, 7:05 AM CDT | River Flood Warning | SGF | Pulaski | 40 hr |
| Aug 3, 7:56 AM CDT | Flash Flood Warning | SGF | Christian, Douglas, Stone | 4 hr |
| Aug 3, 9:35 AM CDT | Areal Flood Advisory | SGF | Barry, Barton, Jasper, McDonald, Newton, Vernon | 6 hr |
| Aug 3, 9:40 AM CDT | Areal Flood Advisory | SGF | Dade, Greene, Lawrence, Polk | 6 hr |
| Aug 3, 9:54 AM CDT | Areal Flood Warning | SGF | Christian, Douglas, Ozark, Stone, Taney | 6 hr |
| Aug 3, 9:56 AM CDT | Areal Flood Warning | SGF | Dallas, Laclede, Polk, Webster | 6 hr |
| Aug 3, 10:01 AM CDT | Areal Flood Warning | SGF | Cedar, Hickory, Polk, St. Clair | 6 hr |
| Aug 3, 10:26 AM CDT | Areal Flood Advisory | SGF | Benton, Camden, Dent, Hickory, Laclede, Maries and 4 more | 6 hr |
| Aug 3, 10:35 AM CDT | Areal Flood Warning | SGF | Douglas, Howell, Laclede, Ozark, Texas, Wright | 5 hr |
| Aug 3, 11:44 AM CDT | Areal Flood Warning | SGF | Barry, Jasper, Lawrence, McDonald, Newton | 6 hr |
| Aug 3, 3:43 PM CDT | Areal Flood Advisory | SGF | Barry, Cedar, Christian, Dade, Greene, Lawrence and 3 more | 18 hr |
| Aug 3, 3:52 PM CDT | Areal Flood Advisory | SGF | Camden, Christian, Dallas, Douglas, Howell, Laclede and 8 more | 18 hr |
| Aug 3, 5:45 PM CDT | Areal Flood Warning | SGF | McDonald | 15 hr |
Nearby
Flash Flood Warnings in Missouri, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.